SSRI's and their relation to the CNS

  1. Elite Member
    ryansm's Avatar
    Stats
    6'2"  305 lbs.
    Join Date
    Dec 2003
    Posts
    8,125
    Rep Power
    22020
    Level
    57
    Lv. Percent
    95.05%
    Achievements Activity AuthorityActivity ProPosting ProPosting Authority

    SSRI's and their relation to the CNS


    I take an SSRI, Paxil to be exact, and it is certainly a real hindrance to my training. Just wondering what everyone elses thoughts were on this matter?


  2. Elite Member
    DR.D's Avatar
    Stats
    6'0"  228 lbs.
    Join Date
    Dec 2003
    Posts
    6,780
    Rep Power
    307856
    Level
    56
    Lv. Percent
    45.74%
    Achievements Activity ProPosting ProPosting Authority

    It helps with vasodilation (good pumps), but that's about it. Can you half the dose and make do with 5 or 10mg? That may help.
  3. Elite Member
    ryansm's Avatar
    Stats
    6'2"  305 lbs.
    Join Date
    Dec 2003
    Posts
    8,125
    Rep Power
    22020
    Level
    57
    Lv. Percent
    95.05%
    Achievements Activity AuthorityActivity ProPosting ProPosting Authority

    I'm thinking of trying that, my biggest problem with it is the lethargy and how that is effecting my explosive strength and recovery. It has worked though in controlling the palpatations.

    •   
       

  4. Board Supporter
    Mr.50's Avatar
    Stats
    5'8"  208 lbs.
    Join Date
    Nov 2004
    Age
    40
    Posts
    3,215
    Rep Power
    1864
    Level
    40
    Lv. Percent
    29.63%
    Achievements Activity ProPosting Pro

    Bro I got tons of posts (and unfortunately experience) about SSRIs over at Avant forums. Anyway I can really feel for you on this one because SSRIs always kill my strength, make me gain weight expecially around my belt line, and kill my sex drive. All I can say is that Prozac at 20mgs per day has been better then the others but its still not great. Of course if you are taking it for anxiety rather then depression Prozac may not be as effective for you as Paxil in controling the anxiety.

    Mr.50
  5. Elite Member
    ryansm's Avatar
    Stats
    6'2"  305 lbs.
    Join Date
    Dec 2003
    Posts
    8,125
    Rep Power
    22020
    Level
    57
    Lv. Percent
    95.05%
    Achievements Activity AuthorityActivity ProPosting ProPosting Authority

    Yeah I am taking it for heart arrhythmias and palpatations. The idea is to supress the CNS enough to control my heart rate, which of course is killing my power at times. I compete as an oly weightlifter, and the snatch/clean & Jerk are all about explosive power.

    Thanks gents, and Mr.50 I will check out your stuff over at Avant, I have read quite a bit of info over there already.

  6. Senior Member
    warnerve's Avatar
    Join Date
    Nov 2004
    Age
    31
    Posts
    1,988
    Rep Power
    15206
    Level
    32
    Lv. Percent
    56.01%
    Achievements Activity ProPosting Pro

    I dunno if this is any help, but I have been on Strattera, a SNRI, for about 5 months now and i am having a lot of trouble losing weight despite dropping calories and starting cardio. Maybe Dr. D will know something about this, sorry if anyone construes this as an attempt to hijack this post, as it isn't my intent.
  7. Advanced Member
    Jeff's Avatar
    Stats
    5'10"  180 lbs.
    Join Date
    Feb 2003
    Age
    44
    Posts
    637
    Rep Power
    464
    Level
    20
    Lv. Percent
    80.41%

    I take zoloft (50mg/day) and I feel better (no palpitations, anxiety goes away, etc), and when I first start taking it I actually lose weight (I guess I am less depressed so I don't snack or something), then after about 6 months I lose my sex drive. I have been on zoloft and HRT for a while now and that REEEEAAAALLLLY helps with the sex drive and make the depression/anxiety completely disappear. Is paxil the generic form of zoloft, I was thinking of changing to that because my monthly copay would be alot less?
  8. Elite Member
    ryansm's Avatar
    Stats
    6'2"  305 lbs.
    Join Date
    Dec 2003
    Posts
    8,125
    Rep Power
    22020
    Level
    57
    Lv. Percent
    95.05%
    Achievements Activity AuthorityActivity ProPosting ProPosting Authority

    No they are different meds, what were you diagnosed with?

  9. Elite Member
    DR.D's Avatar
    Stats
    6'0"  228 lbs.
    Join Date
    Dec 2003
    Posts
    6,780
    Rep Power
    307856
    Level
    56
    Lv. Percent
    45.74%
    Achievements Activity ProPosting ProPosting Authority

    Quote Originally Posted by warnerve
    I dunno if this is any help, but I have been on Strattera, a SNRI, for about 5 months now and i am having a lot of trouble losing weight despite dropping calories and starting cardio. Maybe Dr. D will know something about this, sorry if anyone construes this as an attempt to hijack this post, as it isn't my intent.
    Those with good metabolism (specifically the CYP2D6 system) should gain weight after a delay of a few months to years. Initially, however, I would imagine that weight may be lost due to appetite suppression especially if stacked with the depression.
  10. Advanced Member
    Jeff's Avatar
    Stats
    5'10"  180 lbs.
    Join Date
    Feb 2003
    Age
    44
    Posts
    637
    Rep Power
    464
    Level
    20
    Lv. Percent
    80.41%

    Quote Originally Posted by ryansm
    No they are different meds, what were you diagnosed with?
    I take it for panic attacks, and general anxiety/depression. I have been on it for about 4 years, but with my latest job change the insurance company wants me to switch, I have to have the pharamcists get on the phone and call my dr office to get it approved every month. The alternatives that they are pushing are paxil and effexor. I know paxil is an ssri, but wasn't sure if it was the same or not. Effexor is an ssnri and I wasn't sure about the norepinephrine (sp?) side of the equation.

    I'll talk to the doc at my yearly and see what he says.
  11. New Member
    Gumbo's Avatar
    Join Date
    Feb 2004
    Age
    42
    Posts
    194
    Rep Power
    230
    Level
    12
    Lv. Percent
    20.45%

    Paxil wrecked me...I had to stop after 6 months of it. Switched to Lexapro and have been using it for the past 3 years. I take 30mg day and have ZERO side effects from what I can tell.

    Check it out....you may react as well as I did.

    Gumbo
  12. Senior Member
    rampage jackson's Avatar
    Stats
    6'0"  255 lbs.
    Join Date
    Sep 2004
    Age
    32
    Posts
    1,255
    Rep Power
    756
    Level
    26
    Lv. Percent
    63.35%
    Achievements Posting Pro

    Yo bro...how do you dose the paxil? I had the same problem with zoloft, so I started taking it before bed, and it has made a world of difference.
    E-Pharm Nutrition Representative
  13. Advanced Member
    Jeff's Avatar
    Stats
    5'10"  180 lbs.
    Join Date
    Feb 2003
    Age
    44
    Posts
    637
    Rep Power
    464
    Level
    20
    Lv. Percent
    80.41%

    Quote Originally Posted by Gumbo
    Paxil wrecked me...I had to stop after 6 months of it. Switched to Lexapro and have been using it for the past 3 years. I take 30mg day and have ZERO side effects from what I can tell.

    Check it out....you may react as well as I did.

    Gumbo
    cool, I'll ask him and do some research.
  14. Elite Member
    DR.D's Avatar
    Stats
    6'0"  228 lbs.
    Join Date
    Dec 2003
    Posts
    6,780
    Rep Power
    307856
    Level
    56
    Lv. Percent
    45.74%
    Achievements Activity ProPosting ProPosting Authority

    You guys try Luvox. It's the only SSRI (besides Prozac) that I could ever taking in the morning. The rest should be dosed at night only. You may want to consider Remeron as well. It's the best mixed SSRI/SNRI I ever tried. Effexor and Serzone were just too dirty.
  

  
 

Similar Forum Threads

  1. Replies: 17
    Last Post: 01-24-2012, 03:28 AM
  2. Replies: 0
    Last Post: 06-16-2006, 12:10 AM
  3. Testosterone & estrogen and their affects on the growth plates
    By MegaMan7 in forum Nutrition / Health
    Replies: 2
    Last Post: 02-28-2006, 11:41 PM
  4. Possible relation to the cell mediated IGF
    By TheGame46 in forum IGF-1/GH
    Replies: 0
    Last Post: 02-23-2005, 11:21 PM
  5. Is "cheating" only related to the KETO diet?
    By JohnGafnea in forum Weight Loss
    Replies: 6
    Last Post: 02-28-2003, 01:02 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Log in
Log in